Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Elevated blood pressure and anxiety. Normal ECG and kidney function. Taking Amolopidine. Should I continue medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 436 Questions
Question
I am in the phillipines now and got a general checkup. My heart ecg is normal and my kidney function is normal but my bp was elevated to 180/100. I have a bp monitor in my hotel and it never registers over 150/100 and normally it is around 140/90. After exercise it drops to 120/75 or 130/80. I have been administered amolopidine 10mg. I dont live here and I am going to Japan on Saturday where I live. I dont want to get hooked on any drug and I have taken this drug for the past 2 days. I am also under great anxiety now so I believe that is the biggest reason. Is it good to continue with the drug course or wait till I get to Japan to continue extra drugs.
Posted Tue, 24 Apr 2012 in Hypertension and Heart Disease
 
 
Answered by Dr. Radhika 1 hour later
Hi,

Thanks for the query.

Your blood pressure is generally 140/90 mm of Hg. Now, after general checkup it shows 180/100mmhg. You have also measured your blood pressure which normally does not show above 150/100.

You are under anxiety, which can also be a reason for the sudden increase of blood pressure. Also, those levels measured using a B.P monitor is not always reliable, the ones used by a doctor done manually are accurate.

If the doctor has suggested you medications, it is better to take them till you visit your doctor in Japan. You do not want to get addicted to medications but still you need to take them till they are under control. Also you need to follow certain lifestyle changes along with this like:

1. Reduce salty and oily food.
2. Avoid alcohol, smoking.
3. Avoid stress, regularly exercise and meditate.

Hope I have answered your query. I will be available for follow up queries. Please accept my answer in case you have no follow up queries.

Wish you good health and speedy recovery.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor